Chemotherapy-induced implantable port extravasation

0

The lesion was slowly progressive with ulceration and bullae formation. A dye study showed that the catheter was intact and it was in position” Das and Gogia (2016).

Summary:

A 53-year-old woman with metastatic breast cancer receiving 3-week cycles of vinorelbine (30 mg/m2 on days 1 and 8) plus capecitabine 2000 mg/m2 (days 1–14) at the All India Institute of Medical Science (New Delhi, India) developed a large erythematous lesion at the chemotherapy port site on her left chest after day 4 of vinorelbine therapy (figure). The lesion was slowly progressive with ulceration and bullae formation. A dye study showed that the catheter was intact and it was in position. She was managed with antibiotics (oral amoxicillin–clavulanic acid 625 mg three-times daily for 7 days), subcutaneous injection of hyaluronidase 900 IU, and warm compression and showed signs of recovery.

Reference:

Das, C.K. and Gogia, A. (2016) Vinorelbine-induced chemotherapy port extravasation. The Lancet Oncology. 17(12), e568.

DOI: http://dx.doi.org/10.1016/S1470-2045(16)30556-3

Thank you to our partners for supporting IVTEAM

Other stories

Loading…

Share.

Comments are closed.

Free Email Updates
Join 5.5K IVTEAM members. Subscribe now and be the first to receive all the latest free updates from IVTEAM!
100% Privacy. We don't spam.